Abstract

Propagation of guided waves in layered crystalline media is investigated. Two-dimensional guided-mode dispersion curves are computed and classified for a three-layer uniaxial configuration with arbitrary optic-axis orientation in each layer. It is found that the dispersion curves can be either circular or elliptical and can also be discontinuous. Other interesting aspects of wave behavior include wave tilt of the evanescent fields and independent TE and TM mode-existence criteria.

© 1973 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Wave propagation in semileaky-type anisotropic thin-film optical waveguides

Y. Okamura, S. Yamamoto, and T. Makimoto
J. Opt. Soc. Am. 67(4) 539-545 (1977)

Uniaxial and biaxial anisotropy in thin-film optical waveguides

M. S. Kharusi
J. Opt. Soc. Am. 64(1) 27-35 (1974)

Mode dispersion in uniaxial optical waveguides*

W. K. Burns and J. Warner
J. Opt. Soc. Am. 64(4) 441-446 (1974)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (6)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (6)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (57)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription